Nursing Fundamentals and Clinical Practice: cram pack

Formula sheets, the key method steps for every topic and 18 practice problems, with full solutions at the back.

New problemsBack to the course

In the print window, choose “Save as PDF” to keep a copy on your device.

1Formulas and methods

Arterial blood gas interpretation

Normal ranges
pH 7.35–7.45, PaCO₂ 35–45 mmHg (4.7–6.0 kPa), HCO₃⁻ 22–26 mmol/L
ROME
Respiratory: PaCO₂ opposite to pH; Metabolic: HCO₃⁻ equal to pH
Winter’s formula
PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2
Metabolic alkalosis
PaCO₂ ≈ 0.7·HCO₃⁻ + 21
Anion gap
AG = Na⁺ − (Cl⁻ + HCO₃⁻) ≈ 8–12
Albumin-corrected gap
AG + 2.5·(4.0 − alb g/dL) = AG + 0.25·(40 − alb g/L)
Delta ratio
(AG − 12)/(24 − HCO₃⁻)
P/F ratio
PaO₂/FiO₂
Alveolar gas equation
PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8
Serum osmolality
2·Na⁺ + glucose + urea (2·Na⁺ + glucose/18 + BUN/2.8)

Method

  1. Read the pH: below 7.35 is acidosis, above 7.45 alkalosis.
  2. Find the value that explains it: PaCO₂ moving opposite to the pH is respiratory, HCO₃⁻ moving with the pH is metabolic.
  3. Look at the other value: normal means uncompensated, abnormal in the compensating direction means partial compensation, and a normal pH with both abnormal means full compensation.
  4. In a metabolic acidosis, compare PaCO₂ with Winter’s formula, 1.5·HCO₃⁻ + 8 ± 2, and calculate the anion gap Na⁺ − (Cl⁻ + HCO₃⁻).
  5. Check a high anion gap with the delta ratio and, when albumin is low, with the corrected gap.

Clinical assessment scores

Glasgow Coma Scale
GCS = E (1–4) + V (1–5) + M (1–6) = 3–15
APGAR
5 signs × 0–2 = 0–10; 7–10 reassuring, 4–6 moderately abnormal, 0–3 low
Braden scale
5 × (1–4) + 1 × (1–3) = 6–23; ≤ 18 at risk
Morse fall scale
falls 25, diagnosis 15, aid 15/30, IV 20, gait 10/20, mental status 15
NEWS2 risk
0–4 low; single 3 low–medium; 5–6 medium; ≥ 7 high
Mean arterial pressure
MAP = (SBP + 2·DBP)/3 = DBP + PP/3
Pulse pressure and shock index
PP = SBP − DBP, SI = HR/SBP
Body mass index
BMI = kg/m² = 703·lb/in²

Method

  1. Find the score sheet that the question uses and its range (GCS 3–15, APGAR 0–10, Braden 6–23, Morse 0–125).
  2. Score every item separately, matching the description to its level.
  3. Add the item scores and check that the total lies inside the range.
  4. Apply the cut-offs: for NEWS2 also look for any single parameter scoring 3.
  5. For derived values use MAP = (SBP + 2·DBP)/3, PP = SBP − DBP, SI = HR/SBP and BMI = kg/m².

Enteral & parenteral nutrition calculations

Daily volume
mL = kcal / (kcal/mL)
Continuous feed
mL/h = daily volume / hours of feeding
Bolus feed
mL per feed = daily volume / number of feeds
Energy and protein delivered
kcal = mL × kcal/mL; g = L × g/L
Free water
mL = formula volume × water fraction
Ideal body weight (Devine)
men 50 + 2.3 × (in − 60); women 45.5 + 2.3 × (in − 60); 1 in = 2.54 cm
Body mass index
BMI = kg/m²
Parenteral nutrition
dextrose 3.4 kcal/g, amino acids 4 kcal/g, lipid 20% 2.0 kcal/mL, 10% 1.1 kcal/mL
Nitrogen
g N = g protein / 6.25
Glucose infusion rate
GIR = mg/(kg·min) = % × mL/h / (6 × kg)

Method

  1. Write down what is asked: a pump rate, a volume, kilocalories, grams of protein or water.
  2. Turn energy into volume with mL = kcal/(kcal/mL), and volume into protein with litres × g/L.
  3. Divide by the hours the feed actually runs for a rate, or by the number of feeds for a bolus.
  4. For needs, multiply kcal/kg or g/kg by the weight the rule names; find the ideal body weight with Devine: 50 or 45.5 + 2.3 × (inches − 60).
  5. For PN, find grams as % × mL/100, then use 3.4 kcal/g for dextrose, 4 kcal/g for amino acids and the stated kcal/mL for lipid.

ECG rhythm strip interpretation

Paper (25 mm/s, 10 mm/mV)
1 small box = 0.04 s, 1 large box = 0.20 s, 10 mm = 1 mV
Heart rate, regular rhythm
300 ÷ large boxes = 1500 ÷ small boxes = 60 ÷ RR (s)
Heart rate, irregular rhythm
QRS complexes in 6 s × 10
Normal PR interval
0.12–0.20 s
Normal QRS duration
< 0.12 s
QTc (Bazett)
QT/√RR
QTc (Fridericia)
QT/∛RR
QTc (Framingham)
QT + 154·(1 − RR)
Sinus rates
bradycardia < 60, normal 60–100, tachycardia > 100 /min
Escape rates
junctional 40–60, ventricular 20–40 /min
Fast rhythms
SVT 150–250 /min (narrow), VT > 100 /min (wide)

Method

  1. Rate: for a regular rhythm divide 300 by the large boxes or 1500 by the small boxes between two R waves; for an irregular rhythm count the QRS complexes in 6 seconds and multiply by 10.
  2. Rhythm: compare the R–R intervals. Equal is regular; a repeating pattern is regularly irregular; no pattern at all is irregularly irregular.
  3. P waves: is there an upright P wave in lead II before every QRS, all alike? Look for fibrillatory or sawtooth waves, inverted P waves and P waves without a QRS.
  4. PR interval: from the start of P to the start of the QRS, normally 0.12–0.20 s and constant. Watch whether it lengthens, stays fixed before a dropped beat, or varies at random.
  5. QRS duration: below 0.12 s is narrow; 0.12 s or more is wide. Then name the rhythm, and for the QT use QTc = QT/√RR (Bazett) with times in seconds.

Prioritization & delegation

Method

  1. Ask what will harm the patient soonest if nothing is done.
  2. Apply ABC (C-A-B in cardiac arrest), then Maslow: physiological needs before safety, safety before psychological needs.
  3. Compare the options: acute before chronic, unstable before stable, unexpected before expected, systemic before local, and check each finding against the patient’s baseline.
  4. Assess before you act unless it is an emergency; then choose the step the others depend on.
  5. For delegation, check the five rights: task, circumstance, person, directions and supervision. Assessment, teaching and evaluation stay with the RN.

Infection control & patient safety

Method

  1. Start with standard precautions for every patient: hand hygiene, PPE for the expected exposure, safe sharps.
  2. Add precautions by route: contact (gown, gloves), droplet (surgical mask), airborne (N95, negative-pressure room).
  3. Keep sterile items sterile: if in doubt, it is not sterile; replace, never wipe.
  4. Prevent harm in the environment: fall measures, restraints only as a last resort, RACE and PASS for fire.
  5. Check the rights of medication administration, two identifiers and extra safeguards for high-alert drugs; report errors and near misses.

Lab values & electrolytes

Method

  1. Compare the value with the laboratory’s own reference range, then with the patient’s baseline and trend.
  2. Check the sample: hemolysis, a delay, or blood drawn near an IV can give false results.
  3. Link the value to its typical signs and to the drugs and conditions that cause it.
  4. Look for interactions: low potassium or magnesium increases digoxin toxicity; dehydration raises lithium.
  5. Act on the patient: assess, hold a drug if the level is unsafe, read back critical values and inform the prescriber.

2Practice problems

1.Nursing fundamentalsMedium

Why should a patient wash and dry their hands before a fingerprick glucose test?

  1. AClean hands make the finger bleed more slowly
  2. BSugar on the skin can give a falsely high reading
  3. CWet hands give a falsely high reading
  4. DIt is only needed if the hands look dirty
2.Nursing fundamentalsHard

A competent adult patient asks the nurse not to tell their family about their cancer diagnosis. What should the nurse do?

  1. ATell the family, because relatives have a right to know about a serious diagnosis
  2. BAsk the doctor to tell the family anyway
  3. CTell the family only if they ask directly
  4. DRespect the request and not share the information with the family
3.Clinical nursingMedium

Which measure helps reduce the risk of surgical site infection?

  1. ARemoving hair, if needed, with clippers rather than a razor
  2. BShaving the area with a razor the night before surgery
  3. CLeaving the patient cool during surgery to slow bacterial growth
  4. DChanging the wound dressing every hour
4.Clinical nursingHard

A patient has a swollen, warm, tender calf on one side. Which action should the nurse avoid?

  1. AChecking whether VTE prophylaxis was given
  2. BMassaging the calf
  3. CMeasuring and comparing calf circumference
  4. DReporting the findings to the doctor
5.Arterial blood gas interpretationMedium

Practice values: Na⁺ 144 mmol/L, glucose 23.7 mmol/L and urea 8.8 mmol/L. Calculate the serum osmolality Osm = 2·Na⁺ + glucose + urea to the nearest whole number.

Na⁺ 144 mmol/Lglucose 23.7 mmol/Lurea 8.8 mmol/L
Osm = mOsm/kg
6.Arterial blood gas interpretationHard

Practice values: Na⁺ 138, Cl⁻ 110, HCO₃⁻ 13 mmol/L and albumin 23 g/L. Find the albumin-corrected anion gap AGc = AG + 0.25·(40 − albumin).

Na⁺ 138 mmol/LCl⁻ 110 mmol/LHCO₃⁻ 13 mmol/Lalbumin 23 g/L
AGc = mmol/L
7.Clinical assessment scoresMedium
E3 / 4+V4 / 5+M? / 6GCS 11?

Practice exercise (made-up values, not clinical guidance). A practice chart records GCS 11, with E3 and V4. What motor score M was recorded, and which response does it describe? Give the number.

GCS 11E3V4
M =
8.Clinical assessment scoresHard
not at riskmild riskmoderate riskhigh riskvery high risk

Practice exercise (made-up values, not clinical guidance). A practice patient is assessed with the Braden scale: sensory perception: completely limited; moisture: occasionally moist; activity: bedfast; mobility: very limited; nutrition: adequate; friction and shear: problem. Use the bands 19–23 not at risk, 15–18 mild, 13–14 moderate, 10–12 high and 9 or below very high. Click the risk level.

  1. 1not at risk
  2. 2mild risk
  3. 3moderate risk
  4. 4high risk
  5. 5very high risk
9.Enteral & parenteral nutrition calculationsMedium
55 g/L1.5 g/kg/day50 mL/h56 kg18 h/dayΔP = ? g

Practice exercise (made-up values, not clinical guidance). A 56 kg patient needs 1.5 g of protein per kg a day. The tube feed contains 55 g of protein per litre and runs at 50 mL/h for 18 hours a day. How many grams of extra protein ΔP a day are still needed? Round to one decimal place.

56 kg1.5 g/kg/day55 g/L50 mL/h · 18 h
ΔP = g/day
10.Enteral & parenteral nutrition calculationsHard
24 hdextrose 17.5%2400 mLamino acids 6%2400 mL72 kg24 hGIR = ? mg/kg/min

Practice exercise (made-up values, not clinical guidance). A 72 kg adult receives 2400 mL of parenteral nutrition containing 17.5% dextrose, infused over 24 hours. Find the glucose infusion rate GIR in mg/kg/min. Round to two decimal places.

72 kg2400 mLdextrose 17.5%24 h
GIR = mg/kg/min
11.ECG rhythm strip interpretationMedium
II25 mm/s · 10 mm/mVfirst-degree AV blockatrial fibrillationnormal sinus rhythmjunctional rhythm

Interpret this lead II rhythm strip. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1first-degree AV block
  2. 2atrial fibrillation
  3. 3normal sinus rhythm
  4. 4junctional rhythm
12.ECG rhythm strip interpretationHard
II25 mm/s · 10 mm/mVfirst-degree AV blockthird-degree (complete) AV blocksecond-degree AV block type IIsecond-degree AV block type I (Wenckebach)

This lead II strip shows a conduction problem between the atria and the ventricles. Which rhythm is it? Click your answer.

lead II, 25 mm/s, 10 mm/mV1 small box = 0.04 s, 1 large box = 0.20 sstrip length 6 s
  1. 1first-degree AV block
  2. 2third-degree (complete) AV block
  3. 3second-degree AV block type II
  4. 4second-degree AV block type I (Wenckebach)
13.Prioritization & delegationMedium

Using the Emergency Severity Index, which patient receives the highest acuity level?

  1. AA patient with chest pain and normal vital signs
  2. BA patient with a possible ankle fracture
  3. CAn unresponsive patient with gasping, irregular breaths
  4. DA patient with a sore throat for three days and normal vital signs
14.Prioritization & delegationHard

A patient with a head injury has a pupil on one side that is now large and does not react to light. What should the nurse do?

  1. ADim the room lights so the pupil can get smaller
  2. BReport it at once, as it may mean the brain is being compressed
  3. CRecheck it at the next routine observation in four hours
  4. DDocument it, because pupils often differ slightly after a head injury
15.Infection control & patient safetyMedium

Which patient has the highest risk of a burn from a heating pad?

  1. AA patient recovering from a cold
  2. BA patient with a sprained wrist who is fully alert
  3. CA patient with diabetic peripheral neuropathy
  4. DA healthy young adult with a strained muscle
16.Infection control & patient safetyHard

A patient is on contact precautions. Which task is appropriate for the nurse to delegate to assistive personnel?

  1. AHelping the patient bathe while wearing a gown and gloves
  2. BTeaching the family how to follow the precautions
  3. CDeciding when the precautions can be stopped
  4. DAssessing the wound for new signs of infection during the bath
17.Lab values & electrolytesMedium

A patient with hyperkalemia received IV regular insulin with dextrose. Which result must the nurse monitor closely over the next hours?

  1. AHemoglobin, because insulin causes red cell loss
  2. BSerum calcium, because it falls sharply
  3. CSerum sodium, because it rises quickly
  4. DBlood glucose, because hypoglycemia can occur
18.Lab values & electrolytesHard

A patient with blood pressure that is hard to control has a potassium of 2.9 mEq/L, a sodium of 144 mEq/L and a raised serum bicarbonate, without taking a diuretic. Which condition is most likely?

  1. ACentral diabetes insipidus
  2. BPrimary adrenal insufficiency
  3. CPrimary hyperaldosteronism
  4. DSyndrome of inappropriate ADH

3Solutions

1.Nursing fundamentals

Answer: B · Sugar on the skin can give a falsely high reading

Why this is the answer

Traces of food or drink on the finger can raise the reading. Washing with water and drying fully gives an accurate result; alcohol wipes can also affect some meters.

Answer

B · Sugar on the skin can give a falsely high reading
2.Nursing fundamentals

Answer: D · Respect the request and not share the information with the family

Why this is the answer

A patient with capacity decides who may receive their health information. The nurse can explore the patient's reasons and offer support, but must respect the wish.

Answer

D · Respect the request and not share the information with the family
3.Clinical nursing

Answer: A · Removing hair, if needed, with clippers rather than a razor

Why this is the answer

Razors cause micro-abrasions that increase infection risk, so hair is removed only if necessary with clippers just before surgery. Keeping patients warm and good skin preparation also help.

Answer

A · Removing hair, if needed, with clippers rather than a razor
4.Clinical nursing

Answer: B · Massaging the calf

Why this is the answer

Unilateral calf swelling and tenderness suggests DVT. Massaging the leg is avoided in case it dislodges the clot; the patient needs medical review and investigation.

Answer

B · Massaging the calf
5.Arterial blood gas interpretation

Answer: Osm = 321 mOsm/kg

Derived values: calculated serum osmolality is 2·Na⁺ + glucose + urea with all values in mmol/L (2·Na⁺ + glucose/18 + BUN/2.8 with glucose and BUN in mg/dL); normal is about 275–295 mOsm/kg. The P/F ratio is PaO₂ divided by FiO₂ as a fraction. The alveolar oxygen pressure is PAO₂ = FiO₂·(760 − 47) − PaCO₂/0.8 mmHg at sea level, and the A–a gradient is PAO₂ − PaO₂.

Calculated osmolality

Osm = 2·144 + 23.7 + 8.8 = 320.5 ≈ 321 mOsm/kg

Answer

Osm = 321 mOsm/kg
6.Arterial blood gas interpretation

Answer: AGc = 19.25 mmol/L

Expected compensation: in metabolic acidosis Winter’s formula predicts PaCO₂ = 1.5·HCO₃⁻ + 8 ± 2 mmHg; a measured value above that range points to an additional respiratory acidosis, below it to an additional respiratory alkalosis. The anion gap AG = Na⁺ − (Cl⁻ + HCO₃⁻), normally about 8–12 mmol/L, separates high-gap from normal-gap metabolic acidosis; low albumin hides a high gap (add 2.5 per g/dL that albumin is below 4.0). The delta ratio (AG − 12)/(24 − HCO₃⁻) between about 0.8 and 2 fits a pure high-gap acidosis (some texts use 1 instead of 0.8), below that an added normal-gap acidosis, and above 2 an added metabolic alkalosis.

Anion gap

AG = 138 − (110 + 13) = 15

Correction for albumin

15 + 0.25·(40 − 23) = 19.25 mmol/L

Answer

AGc = 19.25 mmol/L

Above about 12 after correction: a high anion gap.

7.Clinical assessment scores

Answer: M = 4

Glasgow Coma Scale: add the best response in three areas. Eye opening E: 4 spontaneous, 3 to sound or speech, 2 to pressure, 1 none. Verbal V: 5 oriented, 4 confused, 3 inappropriate words, 2 incomprehensible sounds, 1 none. Motor M: 6 obeys commands, 5 localises, 4 normal flexion (withdraws), 3 abnormal flexion, 2 extension, 1 none. The total runs from 3 to 15. After a head injury, 13–15 is usually called mild, 9–12 moderate and 3–8 severe.

Motor score

M = 11 − 3 − 4 = 4
M4: withdraws the limb from pressure (normal flexion)

Answer

M = 4
8.Clinical assessment scores

Answer: high risk

Braden scale: six subscales for pressure-injury risk. Sensory perception, moisture, activity, mobility and nutrition score 1 to 4, from the worst level (1) to no problem (4); friction and shear scores 1 to 3. The total runs from 6 to 23, and a lower total means a higher risk. Common bands: 19–23 not at risk, 15–18 mild risk, 13–14 moderate risk, 10–12 high risk and 9 or below very high risk.

Score each subscale

sensory perception: completely limited → 1
moisture: occasionally moist → 3
activity: bedfast → 1
mobility: very limited → 2
nutrition: adequate → 3
friction and shear: problem → 1

Add

Braden total = 1 + 3 + 1 + 2 + 3 + 1 = 11

Risk level

11 → high risk

Answer

high risk
9.Enteral & parenteral nutrition calculations

Answer: ΔP = 34.5 g/day

Needs and free water: energy needs are often estimated as kcal/kg/day × weight and protein needs as g/kg/day × weight. A formula is only partly water, so its free water = volume × water fraction; water flushes make up the rest of the daily fluid goal. Ideal body weight (Devine): IBW = 50 kg + 2.3 kg for every inch over 5 feet (60 in) for men, and 45.5 kg + 2.3 kg per inch over 60 in for women; 1 in = 2.54 cm. The formula is meant for adults at least 152.4 cm (5 ft) tall. The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Protein needed

1.5·56 = 84 g/day

Protein from the feed

50·18 = 900 mL = 0.9 L
0.9·55 = 49.5 g/day

Shortfall

ΔP = 84 − 49.5 = 34.5 g/day

Answer

ΔP = 34.5 g/day
10.Enteral & parenteral nutrition calculations

Answer: GIR = 4.05 mg/kg/min

Parenteral nutrition: dextrose provides 3.4 kcal/g, amino acids 4 kcal/g and lipid emulsion the kcal/mL stated (2 kcal/mL for 20%, 1.1 kcal/mL for 10%). Grams = % × mL/100. Non-protein kcal (NPC) = dextrose + lipid kcal; nitrogen = protein/6.25. The glucose infusion rate (GIR) in mg/kg/min = dextrose mg/(kg × minutes). The numbers are for practice only; at the bedside always follow local protocols and have high-risk doses double-checked.

Dextrose in the bag

17.5·2400/100 = 420 g = 420 000 mg

Minutes of infusion

24·60 = 1440 min

Glucose infusion rate

GIR = 420 000/(72·1440) = 4.051 ≈ 4.05 mg/kg/min

Answer

GIR = 4.05 mg/kg/min
11.ECG rhythm strip interpretation

Answer: junctional rhythm

Rhythm criteria (lead II): sinus rhythm has an upright P wave before every QRS, a constant PR of 0.12–0.20 s and a narrow QRS: normal sinus rhythm at 60–100/min, sinus bradycardia below 60, sinus tachycardia above 100. Atrial fibrillation: no P waves, a fibrillatory baseline and an irregularly irregular R–R. Atrial flutter: sawtooth flutter waves at about 250–350/min with a fixed conduction ratio such as 2:1 or 4:1. First-degree AV block: sinus rhythm with a constant PR above 0.20 s. Junctional rhythm: narrow QRS at 40–60/min with absent or inverted P waves (PR below 0.12 s, or P after the QRS). A PVC is an early, wide (0.12 s or more), bizarre QRS without a P wave, with the T wave in the opposite direction and usually a full compensatory pause; in bigeminy every second beat is a PVC.

Five steps

1. Rate: R–R = 31 small boxes, 1500 ÷ 31 ≈ 48 per minute.
2. Rhythm: regular, every R–R is 1.24 s.
3. P waves: inverted, just after each QRS.
4. PR interval: not measurable.
5. QRS: 0.06 s, narrow (below 0.12 s).

Interpretation

junctional rhythm

Answer

junctional rhythm
12.ECG rhythm strip interpretation

Answer: third-degree (complete) AV block

AV blocks: march out the P waves and check which ones are followed by a QRS. First-degree: every P conducted, PR constant and above 0.20 s. Second-degree type I (Mobitz I, Wenckebach): the PR lengthens from beat to beat until one P wave is not conducted, then the cycle starts again (group beating). Second-degree type II (Mobitz II): the PR of the conducted beats stays constant, and P waves are suddenly not conducted; the QRS is often wide. Third-degree (complete) block: P waves and QRS complexes are each regular but independent, the PR varies at random and the atrial rate is faster than the escape rate (junctional 40–60/min with a narrow QRS, ventricular 20–40/min with a wide QRS). A 2:1 block cannot be called type I or type II from one strip.

Five steps

1. Rate: R–R = 36 small boxes, 1500 ÷ 36 ≈ 42 per minute.
2. Rhythm: R–R regular (1.44 s) and P–P regular (0.84 s), but the two are independent.
3. P waves: upright and regular at 71 per minute, but not linked to the QRS complexes; some hide in a QRS or a T wave.
4. PR interval: varies from beat to beat; there is no fixed relation.
5. QRS: 0.10 s, narrow (below 0.12 s).

Interpretation

third-degree (complete) AV block

Answer

third-degree (complete) AV block

Type II and third-degree blocks are the ones that can suddenly progress, so textbooks rank them as more serious than type I.

13.Prioritization & delegation

Answer: C · An unresponsive patient with gasping, irregular breaths

Why this is the answer

An unresponsive patient with agonal breathing needs immediate airway and breathing support, which is ESI level 1. Chest pain with normal vital signs is high risk (level 2), and the others are lower levels.

Answer

C · An unresponsive patient with gasping, irregular breaths
14.Prioritization & delegation

Answer: B · Report it at once, as it may mean the brain is being compressed

Why this is the answer

A newly fixed, dilated pupil suggests pressure on the third cranial nerve from rising intracranial pressure or a bleed. It is a neurological emergency that needs immediate escalation.

Answer

B · Report it at once, as it may mean the brain is being compressed
15.Infection control & patient safety

Answer: C · A patient with diabetic peripheral neuropathy

Why this is the answer

Reduced sensation, as in peripheral neuropathy, prevents a person from feeling heat damage. Patients with poor sensation, poor circulation or confusion need very close monitoring if heat is used at all.

Answer

C · A patient with diabetic peripheral neuropathy
16.Infection control & patient safety

Answer: A · Helping the patient bathe while wearing a gown and gloves

Why this is the answer

Assistive personnel can carry out routine care for a stable patient, using the correct PPE. Assessment, teaching and clinical judgement, such as deciding when to stop precautions, cannot be delegated to them.

Answer

A · Helping the patient bathe while wearing a gown and gloves
17.Lab values & electrolytes

Answer: D · Blood glucose, because hypoglycemia can occur

Why this is the answer

Insulin shifts potassium into cells but also lowers glucose, and hypoglycemia can occur hours later, especially in kidney failure. Glucose is checked frequently, and potassium is rechecked, as the effect lasts only a few hours.

Answer

D · Blood glucose, because hypoglycemia can occur
18.Lab values & electrolytes

Answer: C · Primary hyperaldosteronism

Why this is the answer

Excess aldosterone causes sodium and water retention (hypertension), potassium loss (hypokalemia) and hydrogen ion loss (metabolic alkalosis). Adrenal insufficiency causes the opposite pattern, with low sodium and high potassium.

Answer

C · Primary hyperaldosteronism

ExamProblems · examproblems.com/courses/nursing-fundamentals